MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE POST-OP VISIBLE 35X10CM CTN 20; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE POST-OP VISIBLE 35X10CM CTN 20; TAPE AND BANDAGE, ADHESIVE
Model Number 66800141
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during set up the package was found defective.It is unknown what happened to the package.Treatment was started with the competitors product.No patient harm was reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation into the complaint reported.The device intended to be used in treatment has been returned and evaluated establishing a relationship with the reported event.The visual inspection confirmed that one side of the device was not sealed, a failed in-process inspection has been identified as the root cause.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file contains further instances of the reported events.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device.Since no patient injuries were reported, no further clinical/medical assessment is warranted.The associated risk files contain details relating to harm.However, as no harm has been alleged then additional review is not required.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
OPSITE POST-OP VISIBLE 35X10CM CTN 20
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11157082
Report Number8043484-2021-00090
Device Sequence Number10929348
Product Code KGX
UDI-Device Identifier05000223468637
UDI-Public05000223468637
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800141
Device Catalogue Number66800141
Device Lot Number202008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer04/10/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;